Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 147, NWS Memphis, TN

June 7, 2014Lawrence County, Randolph County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jun 7, 2014, 3:30 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2014, 3:30 PM CDT (20:30 UTC)
Expired
Jun 7, 2014, 4:15 PM CDT
In force
45 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Lawrence County, AR, Randolph County, AR

The radar

The Memphis radar (KNQA), 150 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 4:03 PM CDTTSTM WND GST 0Walnut Ridge, ARESTIMATED WIND GUSTS TO 60 MPH AND PEA SIZED HAIL REPORTED ON HIGHWAY 63.
Jun 7, 4:03 PM CDTTSTM WND GST 60Walnut Ridge, ARESTIMATED WIND GUSTS TO 60 MPH AND PEA SIZED HAIL REPORTED ON HIGHWAY 63.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 2:44 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 8.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2014-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2014-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1298 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

461 
WUUS54 KMEG 072030
SVRMEG
ARC075-121-072115-
/O.NEW.KMEG.SV.W.0147.140607T2030Z-140607T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
330 PM CDT SAT JUN 7 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN EASTERN ARKANSAS...
  SOUTH CENTRAL RANDOLPH COUNTY IN EASTERN ARKANSAS...

* UNTIL 415 PM CDT

* AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15 MILES WEST OF
  ANNIEVILLE...OR 20 MILES WEST OF LAKE CHARLES STATE PARK...AND
  MOVING EAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  POCAHONTAS...BLACK ROCK...HOXIE...WALNUT RIDGE AND LAKE CHARLES
  STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3603 9136 3623 9136 3625 9133 3625 9127
      3626 9126 3632 9091 3617 9091 3596 9093
      3601 9136
TIME...MOT...LOC 2031Z 266DEG 23KT 3614 9145

$$
2 follow-up statements
577 
WWUS54 KMEG 072043
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
343 PM CDT SAT JUN 7 2014

ARC075-121-072115-
/O.CON.KMEG.SV.W.0147.000000T0000Z-140607T2115Z/
LAWRENCE AR-RANDOLPH AR-
343 PM CDT SAT JUN 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTH CENTRAL RANDOLPH AND LAWRENCE COUNTIES...

AT 343 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF SMITHVILLE...OR 14 MILES WEST OF LAKE CHARLES STATE
PARK...MOVING EAST AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POCAHONTAS...
BLACK ROCK...HOXIE...POWHATAN...SMITHVILLE...WALNUT RIDGE...
BIRDELL...SHARUM...LESTERVILLE...ELNORA...MANSON...SHANNON...EATON
AND DICUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

&&

LAT...LON 3603 9136 3623 9136 3625 9133 3625 9127
      3626 9126 3632 9091 3617 9091 3596 9093
      3601 9136
TIME...MOT...LOC 2043Z 266DEG 23KT 3614 9135

$$
396 
WWUS54 KMEG 072105
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
405 PM CDT SAT JUN 7 2014

ARC075-121-072115-
/O.CON.KMEG.SV.W.0147.000000T0000Z-140607T2115Z/
LAWRENCE AR-RANDOLPH AR-
405 PM CDT SAT JUN 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTH CENTRAL RANDOLPH AND LAWRENCE COUNTIES...

AT 405 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ANNIEVILLE...OR NEAR
BLACK ROCK...MOVING EAST AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POCAHONTAS...
BLACK ROCK...HOXIE...POWHATAN...SMITHVILLE...WALNUT RIDGE...
BIRDELL...SHARUM...LESTERVILLE...ELNORA...MANSON...SHANNON...EATON
AND DICUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ALERT
AREA.

&&

LAT...LON 3603 9136 3623 9136 3625 9133 3625 9127
      3626 9126 3632 9091 3617 9091 3596 9093
      3601 9136
TIME...MOT...LOC 2105Z 266DEG 23KT 3615 9118

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:13 PM CDT, 17 minutes earlier.

Area forecast discussion, Jun 7, 3:13 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
313 PM CDT SAT JUN 7 2014

.DISCUSSION...

CURRENT SEVERE THUNDERSTORM WATCH IN PLACE FOR THE NORTHERN THIRD
OF THE MIDSOUTH...WITH A FEW STORMS CAPABLE OF STRONG ROTATION AND
POSSIBLE TORNADOES. THIS THREAT WILL CONTINUE IN THE MID EVENING
HOURS. THE REMAINDER OF THE MIDSOUTH MAY SEE PULSE TYPE SEVERE
WEATHER EARLY AND POTENTIALLY A STRONGER ORGANIZED LINE OVERNIGHT
AS A WEAK COLD FRONT PUSHES THROUGH THE REGION. A FLASH FLOOD
WATCH IS STILL IN EFFECT THROUGH SUNDAY MORNING OVER THE NORTHERN
TWO THIRDS OF THE MIDSOUTH.

SUNDAY...AFOREMENTIONED FRONT WILL SAG INTO NORTH MISSISSIPPI
TOMORROW...WHERE THE BRUNT OF PRECIPITATION IS EXPECTED TO INCLUDE
A FEW ISOLATED SEVERE STORMS. TO THE NORTH A SLIGHTLY COOLER/MORE
STABLE AIRMASS WILL BRIEFLY FILTER IN...SO HAVE LOWERED POPS IN
THIS AREA. THE FRONT WILL WAVE BACK AS A WARM FRONT SUNDAY NIGHT
WITH PRECIPITATION BREAKING OUT FIRST OVER ARKANSAS BY
MIDNIGHT...AND THEN SPREADING EAST BY SUNRISE MONDAY MORNING.

MONDAY THROUGH THURSDAY...NEXT POTENT SHORTWAVE IS EXPECTED TO
GET PINCHED OFF OVER THE PLAINS AND BECOME CLOSED ON MONDAY. THIS
FEATURE WILL SLOWLY DRIFT OVER THE OZARKS ON TUESDAY AND THEN MOVE
SLOWLY MOVE UP THE OHIO VALLEY ON WEDNESDAY AND THURSDAY. STORMS
WILL BE LIKELY EACH DAY...WITH SEVERE WEATHER POSSIBLE ON MONDAY
AND TUESDAY. STEEPER LAPSE RATES WITH THE LOW...COUPLED WITH A
STRONGER LOW LEVEL FLOW WILL MEAN A BETTER POTENTIAL FOR LARGE
HAIL AND TORNADOES. FLASH-FLOODING WILL ALSO REMAIN A THREAT. HAVE
LEANED MORE WITH THE NAM AND ECMWF ON KEEPING TEMPERATURES COOLER.

THURSDAY THROUGH SATURDAY...A WEAK UPPER LEVEL FLOW WILL BE LEFT
IN THE SHORTWAVE'S WAKE...ALONG WITH PLENTY OF GULF MOISTURE.
TEMPERATURES SHOULD CLIMB BACK INTO THE MID AND UPPER 80S
PROVIDING ENOUGH INSTABILITY FOR ISOLATED SHOWERS AND STORMS
DURING THE AFTERNOON AND EARLY EVENING HOURS. SKIES SHOULD BECOME
MOSTLY CLEAR TO PARTLY CLOUDY DURING THE NIGHT.

JAB

&&

.AVIATION...

18Z TAF CYCLE (07/18Z-08/18Z)

MVFR CEILINGS ARE POSSIBLE EARLY THIS AFTERNOON...OTHERWISE VFR
CONDITIONS WILL DOMINATE OUTSIDE ANY SHOWERS AND THUNDERSTORMS
DURING THE PERIOD EXCEPT AT KTUP MVFR VISIBILITIES IN FOG ARE
POSSIBLE 08/09Z-08/14Z. MENTIONED VCTS AT ALL THE TAFS FOR THIS
AFTERNOON AND EARLY EVENING...MAY NEED TO AMEND LATER TO PUT TSRA
IN A TEMPO GROUP OR IN THE BODY OF THE FORECAST DEPENDING ON HOW
CONVECTION DEVELOPS. A COLD FRONT WILL PUSH THROUGH THE MIDSOUTH
FROM THE NORTH OVERNIGHT AND EARLY SUNDAY MORNING...ADDED VCTS AT
KMEM...KMKL...AND KTUP ALONG AND AHEAD OF THE FRONT BUT CONFIDENCE
WAS TOO LOW TO MENTION AT KJBR FOR LATER TONIGHT.

WINDS THIS AFTERNOON SW 7-9 KTS...DECREASING A LITTLE IN THE
EVENING...BECOMING NW 7-10 KTS FOLLOWING THE COLD FRONT.

JCL

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-
     RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR ALCORN-BENTON MS-
     DESOTO-MARSHALL-PRENTISS-TIPPAH-TISHOMINGO.

TN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR BENTON TN-CARROLL-
     CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
     HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
     MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Jun 7, 2:55 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
255 PM CDT SAT JUN 7 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-082200-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
255 PM CDT SAT JUN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID SOUTH THIS AFTERNOON AND EVENING. THE PRIMARY THREATS TO THE
NORTH OF INTERSTATE 40 WILL BE DAMAGING WINDS...LARGE HAIL...AND A
FEW TORNADOES. TO THE SOUTH OF INTERSTATE 40...THE THREATS WILL
REMAIN DAMAGING WINDS AND LARGE HAIL.

A FLASH FLOOD WATCH ALSO REMAINS IN EFFECT ACROSS NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE...AND FAR
NORTHERN MISSISSIPPI TODAY AND TONIGHT. SEVERAL INCHES OF RAINFALL
MAY OCCUR IN AREAS WHERE THUNDERSTORMS MOVE OVER THE SAME AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY ACROSS
NORTH MISSISSIPPI. THE PRIMARY THREATS SHOULD REMAIN DAMAGING
WINDS AND LARGE HAIL.

SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
IMPACT THE FORECAST AREA THROUGH THE FIRST HALF OF NEXT WEEK.
THERE WILL LIKELY BE A CONTINUED THREAT FOR ADDITIONAL SEVERE
STORMS AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON AND
EARLY THIS EVENING. ADDITIONAL SPOTTER ACTIVATION MAY BE NEEDED
OVER THE NEXT SEVERAL DAYS DUE TO THE CONTINUED THREAT FOR SEVERE
STORMS AND FLOODING. STORM SPOTTERS...EMERGENCY MANAGEMENT...AND
LAW ENFORCEMENT OFFICIALS ARE URGED TO REPORT ANY WIND
DAMAGE...LARGE HAIL...TORNADOES...OR FLOODING TO THE NATIONAL
WEATHER SERVICE IN MEMPHIS TENNESSEE.

JAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 5:21 AM CDTDense Fog AdvisoryMEGClay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more4 hr
Jun 7, 4:07 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Lawrence, Randolph53 min
Jun 7, 4:46 PM CDTSevere Thunderstorm WarningMEGClay, Craighead, Greene, Mississippi44 min
Jun 7, 4:54 PM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Lawrence51 min
Jun 7, 5:13 PM CDTSevere Thunderstorm WarningMEGCraighead, Mississippi, Poinsett47 min
Jun 7, 5:36 PM CDTSevere Thunderstorm WarningMEGCrittenden, Mississippi, Poinsett39 min
Jun 7, 6:16 PM CDTSevere Thunderstorm WarningMEGCrittenden, Mississippi, Poinsett44 min
Jun 7, 6:54 PM CDTSevere Thunderstorm WarningMEGCrittenden28 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.